Jump to content

Hypertension


julianfrancois
 Share

Recommended Posts

has anyone experienced i guess what would be called "essential hypertension?" I run regularly, workout, eat a diet low in simple carbs, sugar, and trans fat, and am 160 pounds and 21 years old, but for the past 5 or 6 months my blood pressure readings at the docs office have been 135/85 -145/90 mostly around the latter. I was told that it was probably anxiety or white coat syndrome, granted ive been very anxious at times from the reaction to the meds, but then i started checking my blood pressure at home multiple times a day on an omron home monitor. got the same exact readings no matter how relaxed, or anxious i was. I also compared my readings to my 60 year old mother's and my friend who is my age. both had about he same reading and it was much lower. this seems to make sense as far as some symptoms because for a while ive been experiencing a feeling similar to a extremely strong pulse. sometimes when im sitting still, you can see my body shake from my heartbeat, it looks almost like a tremor but its not.  things with it have gotten worse, ive started getting short of breath, getting headaches, and feeling some angina. however this is  after i changed my diet, quit smoking(was only ever one or two cigs a day/ every other day). I only quit smoking a few days ago though, maybe i need more time? 

Im doing what i can on  my own because I absolutely do not want to go on anymore meds especially not blood pressure meds or statins. im eating a lot of garlic, onions, potatoes for potassium, citrus, less salt, omegga 3's. any suggestions? or similar experiences? will it go down after the withdrawal is over?

zoloft 200mg, cold turkey w/d depression

wellbutrin, only took for two weeks because of side effects

effexor, 225 mg, cold turkey, w/d depression, anxiety

lexapro 20mg, tapered, side effects, weak muscles, fasciculations, brain fog, nerve pain, fibromyalgia, anxiety, mild tremors

abilify, took one dose, temporary akathisia, and myclonic jerk

compazine 10mg iv, intense anxiety, intense fasciculation, prolonged acute akathisia, depersonalization, dulled processing

Link to comment
Share on other sites

Yes I have. And I worry about it a lot.

However. That blood pressure is far from sky high and for a 21 year old it is most most most unlikely that the discomfort you are feeling is angina. You are however well on the way to talking yourself into a full blown cardiac neurosis and that is a road you don't want to travel. If your doctor isn't concerned about you I would suggest you stop taking your blood pressure. Doctors told me that you have to have raised blood pressure over years to do damage. The pumping is caused by the extra adrenalin we produce in WD . Have a look at Claire Weekes self help for your nerves or complete help for your nerves she describes and explains those symptoms . I really do sympathise. Lots of us have this and all sorts of palpitations and I have seen many people report their BP returned to normal

Paxil 10mg 21/2 years to June 2012 after a 2 month taper

 

Link to comment
Share on other sites

 thanks for the heads up. i started getting palpitations early last year and my ekg was normal so i just forgot about it.  im gonna continue with the dietary changes and the not smoking better for me anyways. I really hope it isnt permanent damage, I have taken a lot of medication. the last thing i want to have is a stroke or a heart attack. aortic aneurisms and heart disease run in my family. 

zoloft 200mg, cold turkey w/d depression

wellbutrin, only took for two weeks because of side effects

effexor, 225 mg, cold turkey, w/d depression, anxiety

lexapro 20mg, tapered, side effects, weak muscles, fasciculations, brain fog, nerve pain, fibromyalgia, anxiety, mild tremors

abilify, took one dose, temporary akathisia, and myclonic jerk

compazine 10mg iv, intense anxiety, intense fasciculation, prolonged acute akathisia, depersonalization, dulled processing

Link to comment
Share on other sites

Mine too. I know how scary it is and sympathise deeply I ve just woken from another night when things seem to go haywire. Everyone I ve read about got through this and hopefully we will too . You are very young and a healthy young body can take a lot so I believe you will be fine but if anything causes you particular concern get it checked out. But try not to obsess and repeatedly check your BP it really won't do you any good. You take care and get better soon

Paxil 10mg 21/2 years to June 2012 after a 2 month taper

 

Link to comment
Share on other sites

thanks, cressida. I wish you a speedy recover as well!

zoloft 200mg, cold turkey w/d depression

wellbutrin, only took for two weeks because of side effects

effexor, 225 mg, cold turkey, w/d depression, anxiety

lexapro 20mg, tapered, side effects, weak muscles, fasciculations, brain fog, nerve pain, fibromyalgia, anxiety, mild tremors

abilify, took one dose, temporary akathisia, and myclonic jerk

compazine 10mg iv, intense anxiety, intense fasciculation, prolonged acute akathisia, depersonalization, dulled processing

Link to comment
Share on other sites

  • 4 years later...

Did being on psych drugs give you hypertension or make existing hypertension worse? Once you were off of them for a good while did your blood pressure lower back down?

 

I'm also wondering if the psych drugs deplete the nutrients responsible for regulating blood pressure.

September 2014 to July 2015 - 20 mg Lexapro, 30mg Mirtazipine

 

August 2015 to November 2016- 10mg Lexapro, 30 mg Mirtazipine

 

Nov. 2016 to Nov. 2017 - 10mg Lexapro, 3.75 mg Mirtazipine

 

Nov. 2017 to Mach 2018 - 5mg/2.5mg Lexapro, 0mg Mirtazipne

 

Mach 2018 to Dec. 2018 - 0mg Lexapro, 0mg Mirtazipne

Link to comment
Share on other sites

On hypertension... my experience would be no direct effect of meds on BP. However, I think I gained weight and was less active on before tapering. So being overweight, not sleeping enough, poor diet can affect hypertension. Thats my answer for SSRI at least 

Citalopram 2 mg

Clonazopam .25 mg

Lamotrigine 150 mg

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy